MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293054030
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that inadvertent deployment occurred.A 5x40x130 innova stent was selected for use during a stent placement procedure in the patient's left popliteal artery.During the procedure, inside of the patient, the device started deploying as soon as the stent delivery system was inserted through the hub of the sheath.This occurred before the physician intentionally started the deployment process.The physician was able to retrieve the stent and the patient was not harmed.A 5x60 innova stent was then used to complete the procedure without issue.No patient complications were reported.The patient's status after the procedure was fine.
 
Additional Manufacturer Narrative
Updated: device evaluated by mfr., eval summary attached, method codes, results codes, conclusion codes.Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system.The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The device returned with the thumbwheel lock intact and the pull rack was at the start position.The outer sheath was kinked at the nosecone.No other damage on the shaft was noticed.The stent was returned inside of the sheath; however, it was partially deployed approximately 6.5cm from the distal end of the markerband.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Because there was no evidence of any product quality deficiencies, it was considered likely that the kinks were attributable to handling of the device.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that inadvertent deployment occurred.A 5x40x130 innova¿ stent was selected for use during a stent placement procedure in the patient's left popliteal artery.During the procedure, inside of the patient, the device started deploying as soon as the stent delivery system was inserted through the hub of the sheath.This occurred before the physician intentionally started the deployment process.The physician was able to retrieve the stent and the patient was not harmed.A 5x60 innova¿ stent was then used to complete the procedure without issue.No patient complications were reported.The patient's status after the procedure was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system.The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The device returned with the thumbwheel lock intact and the pull rack was at the start position.The outer sheath was kinked at the nosecone.No other damage on the shaft was noticed.The stent was returned inside of the sheath; however, it was partially deployed approximately 6.5cm from the distal end of the markerband.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Because there was no evidence of any product quality deficiencies, it was considered likely that the kinks were attributable to handling of the device.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7664407
Report Number2134265-2018-06007
Device Sequence Number2355139
Product Code NIP
UDI-Device Identifier08714729873907
UDI-Public08714729873907
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH74939293054030
Device Catalogue Number39293-05403
Device Lot Number19684654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR